Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 163, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 25, 1999, 10:13 PM CDT for Barron County, Rusk County, Wisconsin. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 1999, 10:13 PM CDT (03:13 UTC)
- Expired
- Jul 25, 1999, 11:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Barron County, WI, Rusk County, WI
The radar
The Duluth radar (KDLH), 164 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 10:25 PM CDT | Thunderstorm Wind 52 | Barronett, WI | Estimated winds, few trees down. |
| Jul 25, 10:35 PM CDT | Thunderstorm Wind 60 | Cumberland, WI | Estimated winds, numerous trees down. |
| Jul 25, 10:40 PM CDT | Hail 1 | Cumberland, WI | |
| Jul 25, 10:42 PM CDT | Thunderstorm Wind 55 | Hawkins, WI | Estimated winds, several trees down. |
| Jul 25, 10:50 PM CDT | Thunderstorm Wind 50 | Rice Lake, WI | Estimated winds, scattered trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2267 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 260314 SVRMSP WIC005-107-260415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1013 PM CDT SUN JUL 25 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRON COUNTY IN WEST CENTRAL WISCONSIN RUSK COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 1115 PM CDT * AT 1013 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 9 MILES NORTHWEST OF CUMBERLAND...OR ABOUT 18 MILES NORTHEAST OF BALSAM LAKE...MOVING SOUTHEAST AT 40 MPH. A SECOND CLUSTER OF SEVERE THUNDERSTORMS WAS OVER RUSK COUNTY...FROM NORTH OF BRUCE TO NEAR LADYSMITH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RICE LAKE BARRON LADYSMITH BRUCE CHETEK PRAIRIE FARM LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:00 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 25, 8:00 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 800 PM CDT SUN JUL 25 1999 FORECAST CONCERN NEAR TERM...SEVERE THUNDERSTORM POTENTIAL. OUTFLOW FROM NORTHEAST MN COMPLEX MOVING SLOWLY SOUTHWARD MAINLY FAR EASTERN CWA. THIS WILL LIKELY SAG INTO NORTHERN WI CWA. OTHERWISE...APPEARS TO BE WEAK SURFACE CIRCULATION OVER FAR WEST CENTRAL N...AT APEX OF OUTFLOW AND REAL COLD FRONT WHICH WAS MOVING INTO WESTERN MN AS OF 00Z. THIS LIKELY CAUSED FLAIR UP OF CONVECTION IN FAR WEST...WITH STRONG WINDS REPORTED IN STEVENS CO. THIS SHOULD ALL SAG S-SEWRD DURING THE NIGHT. OTHER CONCERN IS WHAT WILL HAPPEN WHEN WESTERN IA VORT MOVES INTO SERN MN. COULD GET HEAVY RAIN WITH THIS MERGING WITH FRONT/OUTFLOW. MAIN THREAT FROM ALL STORMS SHOULD BE FROM STRONG WINDS...WITH MARGINAL SEVERE HAIL...WITH POSSIBLE BRIEF TORNADO IN WEST CENTRAL MN NEAR SURFACE LOW CIRCULATION NEXT COUPLE HOURS. 23Z DPI CAPE INDICATES 3000-5000 J/KG OVER FAR SOUTHERN MN WITH LI'S TO MINUS 11. SHOULD SEE ACTIVITY SAG SOUTHEAST OVER CWA REST OF NIGHT. WILL CLEAN UP EARLIER UPDATE FOR WATCH. .MSP...SEVERE THUNDERSTORM WATCH MUCH OF CENTRAL MN UNTIL MIDNIGHT.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:32 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 43 min |
| Jul 25, 10:50 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 55 min |
| Jul 25, 11:11 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.